Hail, Lawrence
- When
- July 10, 1:15 PM EST
- Where
- Lawrence County, Edinburg
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.017, -80.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 10, 1:15 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 215 PM EDT MON JUL 10 2006 .SHORT TERM(TONIGHT AND TUESDAY)... A WEAK COLD FRONT WILL DROP DOWN FROM THE NORTHWEST DURING THE LATE AFTERNOON AND EVENING. BEST CHC FOR DEEP CONVECTION IS DURING THE AFTERNOON AND EARLY EVENING AS INSTABILITY MAXIMIZES DUE TO FRONTAL PROXIMITY, MAX HEATING OF THE DAY, LOW LEVEL CONVERGENCE, 40KT LOW LEVEL JET AND INCREASINGLY MOIST LOW LEVELS IN PRE-FRONTAL SW WAA. OVERNIGHT WEAK FRONT WASHES OUT OVER OUR CWA THROUGH 12Z TUESDAY. STALLED FRONT BEGINS TO MOVE BACK NORTH AS A WARM FRONT TUESDAY MORNING. SBCAPES GREATER THAN 1500 FROM TUESDAY MID TO LATE MORNING AND CONTINUING THROUGH TUESDAY AFTERNOON. && .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... A WEAK FRONTAL SYSTEM WILL BE LYING ACROSS THE CWA TUESDAY NIGHT WITH UPPER LEVEL IMPULSES MOVING ALONG IT INTO WEDNESDAY. WILL GO WITH LIKELY POPS TUESDAY NIGHT INTO WEDNESDAY. FRONT WILL BE CLOSE BY THROUGH FRIDAY AND WITH UPPER TROF STILL HANGING INTO THE NE U.S. WILL KEEP CHC POPS. HIGH PRESSURE SHOULD THEN BRING IN A DRYING TREND WITH ABOVE NORMAL TEMPS LATE WEEK THROUGH THE WEEKEND. .AVIATION... AFTERNOON AND EVENING SCT MVFR/IFR IN +TSRAGR WITH WEAK FRONTAL BOUNDARY IN OUR AREA. GUSTY WINDS IN AND NEAR TSTMS. CONDS VFR OUTSIDE OF TSTMS AND ALSO AFTER 03Z AS WE STABILIZE. FRONT STALLS ALONG THE SOUTHERN HALF OF OUR CWA TONIGHT AND RETURNS AS A WARM FRONT ON TUESDAY. SHOWERS AND TSTMS WILL REDEVELOP ON TUESDAY WITH SCT MVFR/IFR CONDS IN +TSTMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 458 AM EDT MON JUL 10 2006 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-110900- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL- 458 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. THE MOST LIKELY TIME FOR THE SEVERE STORMS WILL BE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. MDZ001-WVZ012-021>023-041-110900- GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 458 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1137 AM EDT MON JUL 10 2006 PAZ007-008-101630- MERCER PA-VENANGO PA- 1137 AM EDT MON JUL 10 2006 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE ACROSS VENANGO AND MERCER COUNTIES... AT 1135 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 21 MILES WEST OF MAURICE K GODDARD STATE PARK...OR ABOUT 17 MILES NORTHWEST OF FREDONIA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... MAURICE K GODDARD STATE PARK...OIL CITY...OIL CREEK STATE PARK... POLK...SENECA...STONEBORO AND SUGARCREEK THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.PAY ATTENTION FOR POSSIBLE WARNINGS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1217 PM EDT MON JUL 10 2006 PAZ008-009-101815- FOREST PA-VENANGO PA- 1217 PM EDT MON JUL 10 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO AND FOREST... AT 1213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 16 MILES WEST OF OIL CREEK STATE PARK...OR ABOUT 12 MILES NORTHWEST OF SUGARCREEK...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BALLTOWN...KELLETTVILLE...LYNCH...OIL CREEK STATE PARK... TIONESTA...WEST HICKORY...BLUE JAY...BROOKSTON...BYROMTOWN... CRYSTAL SPRINGS...DAWSON RUN...DUNRING...EAST HICKORY...ENDEAVOR... HASTINGS...JAMISON...KISER CORNERS...LITTLE HICKORY...MAYBURG... MCCRAYS...MINISTER...NEILLTOWN...PENOKE...PIGEON...PORKEY... QUEEN...SHEFFIELD JUNCTION...STARR...STEWART RUN...TRUEMANS... TRUNKEYVILLE...WHIG HILL AND YELLOW HAMMER THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN 40 AND 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PAY ATTENTION FOR POSSIBLE WARNINGS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 600 PM EDT MONDAY EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1240 PM EDT MON JUL 10 2006 PAZ007-101745- MERCER PA- 1240 PM EDT MON JUL 10 2006 ...POTENTIALLY DANGEROUS THUNDERSTORMS... INTENSE THUNDERSTORMS WILL MOVE ACROSS MERCER COUNTY... AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 13 MILES WEST OF SHARON...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FARRELL...FREDONIA...GROVE CITY...HERMITAGE...MERCER...SHARON AND STONEBORO THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN 40 AND 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PAY ATTENTION FOR POSSIBLE WARNINGS ON THESE STORMS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 134 PM EDT MON JUL 10 2006 PAZ013-101830- LAWRENCE PA- 134 PM EDT MON JUL 10 2006 ...INTENSE THUNDERSTORMS... INTENSE THUNDERSTORMS WILL MOVE ACROSS LAWRENCE COUNTY... AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 19 MILES WEST OF NEW WILMINGTON...OR ABOUT 13 MILES SOUTHWEST OF FARRELL...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... HARLANSBURG...NEW CASTLE AND NEW WILMINGTON THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PAY ATTENTION FOR POSSIBLE WARNINGS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG SHARON 41.23N 80.50W
07/10/2006 MERCER PA EMERGENCY MNGR
TREES DOWN IN SHARON.
&&
TPARRISHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 201 PM EDT MON JUL 10 2006 PAZ008-014-015-101845- BUTLER PA-CLARION PA-VENANGO PA- 201 PM EDT MON JUL 10 2006 ...STRONG THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO...CLARION AND BUTLER... AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 9 MILES WEST OF CLINTONVILLE...OR ABOUT 5 MILES NORTHEAST OF GROVE CITY...MOVING EAST AT 25 MPH. A SECOND THUNDERSTORM WAS STARTING TO MOVE EASTWARD ACROSS NORTHERN VENANGO COUNTY. ANY OF THESE STRONG THUNDERSTORMS CAN HAVE WIND GUSTS OVER 40 MPH...HAIL...AND RAINFALL AMOUNTS OVER 1 INCH WHICH CAN CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS. LIGHTNING IS ALSO A THREAT. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CLINTONVILLE...EMLENTON...KENNERDELL...OIL CITY...OIL CREEK STATE PARK...POLK...SENECA...SUGARCREEK AND VAN KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH....PREFERABLY INSIDE A STRONG BUILDING. ALSO AVOID GOING THROUGH AREAS WITH PONDED WATER. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
The Pittsburgh radar (KPBZ), 57 km away, was scanning. The volume nearest the first event began at 18:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521096.